|October, '01 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | ©2001 Ed Dewke|
Lifetime Limit of Methotrexate:
Hi Ed. Found your great web-site
by accident. Sheer joy to read this treatment of our terrible disease.
I am in the midst of a really bad
whole-body flare up, after having been on Methotrexate for 6 years. I read
your write-up of when you were on MTX and it sure sounded just like me,
except I continued on it as long as my doctors would allow. They recently
told me I had reached my life-time maximum dosage level, and that was it.
Ouch!! Within a few weeks, I
was covered with ... well, you know what happens! After more blood work,
doc has asked me to try Soriatane. I’ve been on that 5 weeks now — all
I have done is gotten worse. I have read where it might take up to 6
MONTHS to notice a difference. I'll kill myself before then, for sure.
Can't stand the itching and burning.
Ahhh, but now I read your FlakeHQ
and I have to laugh. I have to laugh with each of the sufferers who, like
me, have been through hell and back. It has helped my emotions to laugh.
After so much crying, your website is a God-send to me.
Thanks, Ed. I'll be back for more
soon! -Roberta W. (51 years old, 19 years suffered)
Ed’s Response: I’m glad you found us, Roberta.
I’ve been back on methotrexate (MTX) — after a year on
cyclosporine — for about four and a half months and so far it hasn’t
improved anything and some things have worsened (specifically, nails and
flexural P on my groin). You’re
going through much the same thing with your shift from MTX to Soriatane.
Now, I know MTX helped me
before, though it never completely cleared me and after 10 months or so I
started to worsen again. Our
hope was that my year on cyclo would have made my body “forget” the
MTX and that, starting it again now, I’d experience the improvement I
Last month I talked my derm into
increasing my MTX dosage, and now I’m into my second month at the higher
dose. My derm, however, is
adamant about not sustaining this current dosage, so I’d say I have
another month to see if this “gets me over the hump.”
If it doesn’t, it’ll be time for something new.
Stay in touch and we’ll keep each other apprised. -Ed